question-icon

I'm writing on behalf of my father. He has IBM

default
Posted on Sat, 30 Mar 2019
Question: I'm writing on behalf of my father. He has IBM (Inclusion Body Myositis) and has very little muscle strength as a result. He has been taking an over the counter lithium orotate for the last few weeks and has recently (last 3 days) been feeling nauseous with stomach pain. Over the last two days, he has felt ill and has increased weakness and lethargy so wanted to request medical advice.

Thank you very much.
doctor
Answered by Dr. Dorina Gurabardhi (33 minutes later)
Brief Answer:
Probably a stomach flu, follow the advice below.

Detailed Answer:
Hello dear and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

Your symptoms seem to be related to side effects of lithium orothate.

Some of the common side effects of this medication are nausea and stomach pain.

I suggest you to use Acetaminophen for the stomach pain.

Another possible cause can be a viral infection.

I recommend to use antiemetic medication such as Reglan 10 mg three tablets a day.

I suggest you drink liquids and avoid food that might trigger the symptoms.

Hope I have answered your query.
Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Dorina Gurabardhi (1 hour later)
Thank you!

How best to go about getting the Reglan?
Is there an over the counter equivalent?

Also, what foods should he avoid that will worsen the symptoms?

Thank you
doctor
Answered by Dr. Dorina Gurabardhi (13 hours later)
Brief Answer:
Follow up query explained below.

Detailed Answer:
Hi again dear,

Reglan is a prescription medication.

An alternative that can be found over the counter is Bismuth Subsalicylate.

I recommend to eat bland, easy-to-digest foods, such as crackers, toast, bananas, rice and chicken.

Avoid certain foods such as dairy products, caffeine, alcohol, nicotine, and fatty or highly seasoned foods.

Feel free to ask me again if you have further queries.

Take care dear,

Dr. Dorina Gurabardhi
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Dorina Gurabardhi

General & Family Physician

Practicing since :2013

Answered : 12920 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

151 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
I'm writing on behalf of my father. He has IBM

Brief Answer: Probably a stomach flu, follow the advice below. Detailed Answer: Hello dear and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice. Your symptoms seem to be related to side effects of lithium orothate. Some of the common side effects of this medication are nausea and stomach pain. I suggest you to use Acetaminophen for the stomach pain. Another possible cause can be a viral infection. I recommend to use antiemetic medication such as Reglan 10 mg three tablets a day. I suggest you drink liquids and avoid food that might trigger the symptoms. Hope I have answered your query. Let me know if I can assist you further.